I caught most of the Meredith Vieira special about Valerie on NBC the other night -- very moving. She and her husband seem like a perfect match of opposites that attract. Here's a Today article with a couple of clips:
Exclusive: Valerie Harper says cancer conspiracy theories are 'beyond stupid' - TODAY.com
I stopped watching DWTS a couple of seasons ago because it just became tedious and I wasn't fond of most of the contestants. However, Valerie Harper has always been a favorite of mine and she has been a personal inspiration to me. I am currently struggling with a terrible disease - C. Diff Colitis. It takes a long long time to recover from and can recur. Although it is usually not fatal (if caught early), it is very hard on the body (some food can become an enemy) and keeps me tied to the house most of the time. I am recovering, but often get depressed and seeing Valerie on the show makes me feel if she can suck it up and get on with her life, regardless of her illness, then I can too. I am not too far behind her in age, but like she said, "What should I do - just wait to die. Why not just dance." Although I was paraphrasing in the quote, it went something like that.
As for Tristan - he is absolutely adorable. I am glad she got such a super sweetie pie for her partner.
Aname2 - wishing you fast healing. Valerie - you and Tristan give me hope and inspiration.
Thanks to all of you for your best wishes. I plan to hang in there and let my body heal at its own pace. I am slowly getting better (month by month) and know it's just a matter of time before I am my old self again. Just a warning to everyone: Watch out for over prescription of antibiotics. That is how this nasty bacteria raised its ugly head (when my body's natural bacteria was killed off by the antibiotics). Also, it is fairly rare so doctors are pretty clueless about it and everybody reacts differently. I never knew it existed before I was diagnosed (except for warnings of side effects on those info sheets that come with the antibiotics - its down at the bottom and says it is a "rare" side effect). All I can say is BE CAREFUL!